Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 366, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 31, 2020, 1:56 PM CDT for Ashley County, Chicot County, Arkansas; Washington County, Mississippi. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2020, 1:56 PM CDT (18:56 UTC)
- Expired
- Jul 31, 2020, 3:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 167 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 2:32 PM CDT | TSTM WND DMG | 1 S Eudora, AR | 3 TREES DOWN IN THE CITY OF EUDORA, INCLUDING ONE THAT BROUGHT DOWN POWER LINES. |
| Jul 31, 2:33 PM CDT | TSTM WND DMG | 3 S Jennie, AR | TREE DOWN ALONG HWY 160. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584
WUUS54 KJAN 311856
SVRJAN
ARC003-017-MSC151-312000-
/O.NEW.KJAN.SV.W.0366.200731T1856Z-200731T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
156 PM CDT Fri Jul 31 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Chicot County in southeastern Arkansas...
Eastern Ashley County in southeastern Arkansas...
Western Washington County in northwestern Mississippi...
* Until 300 PM CDT.
* At 156 PM CDT, a severe thunderstorm was located near Berlin, or 7
miles northwest of Wilmot, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Wilmot around 200 PM CDT.
Parkdale around 205 PM CDT.
Portland around 210 PM CDT.
Montrose around 215 PM CDT.
Lake Village and Chicot Junction around 230 PM CDT.
Avon and Wayside around 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3331 9163 3353 9091 3312 9102 3300 9126
3301 9181
TIME...MOT...LOC 1856Z 252DEG 40KT 3313 9167
HAIL...<.75IN
WIND...60MPH
$$
CME4 follow-up statements
796
WWUS54 KJAN 311915
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
215 PM CDT Fri Jul 31 2020
ARC003-017-MSC151-312000-
/O.CON.KJAN.SV.W.0366.000000T0000Z-200731T2000Z/
Chicot AR-Ashley AR-Washington MS-
215 PM CDT Fri Jul 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CHICOT...SOUTHEASTERN ASHLEY AND WESTERN WASHINGTON COUNTIES...
At 213 PM CDT, a severe thunderstorm was located near Parkdale, or 8
miles northeast of Wilmot, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Eudora around 230 PM CDT.
Chicot Junction around 235 PM CDT.
Avon around 250 PM CDT.
Wayside around 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3353 9091 3312 9102 3300 9126 3301 9166
3335 9151
TIME...MOT...LOC 1913Z 258DEG 35KT 3315 9148
HAIL...<.75IN
WIND...60MPH
$$
CME281
WWUS54 KJAN 311924
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
224 PM CDT Fri Jul 31 2020
ARC003-311934-
/O.CAN.KJAN.SV.W.0366.000000T0000Z-200731T2000Z/
Ashley AR-
224 PM CDT Fri Jul 31 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Arkansas...and northwestern Mississippi.
LAT...LON 3335 9146 3353 9091 3312 9102 3301 9125
3301 9146
TIME...MOT...LOC 1924Z 251DEG 36KT 3319 9135
$$
ARC017-MSC151-312000-
/O.CON.KJAN.SV.W.0366.000000T0000Z-200731T2000Z/
Chicot AR-Washington MS-
224 PM CDT Fri Jul 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CHICOT AND WESTERN WASHINGTON COUNTIES...
At 224 PM CDT, a severe thunderstorm was located near Chicot
Junction, or near Eudora, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Eudora and Chicot Junction around 230 PM CDT.
Lake Village around 235 PM CDT.
Avon and Wayside around 250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3335 9146 3353 9091 3312 9102 3301 9125
3301 9146
TIME...MOT...LOC 1924Z 251DEG 36KT 3319 9135
HAIL...<.75IN
WIND...60MPH
$$
CME841
WWUS54 KJAN 311934
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
234 PM CDT Fri Jul 31 2020
ARC017-MSC151-312000-
/O.CON.KJAN.SV.W.0366.000000T0000Z-200731T2000Z/
Chicot AR-Washington MS-
234 PM CDT Fri Jul 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN CHICOT AND WESTERN WASHINGTON COUNTIES...
At 234 PM CDT, a severe thunderstorm was located over Eudora, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Avon and Wayside around 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3334 9131 3353 9091 3312 9102 3301 9125
3301 9134
TIME...MOT...LOC 1934Z 253DEG 40KT 3314 9126
HAIL...<.75IN
WIND...60MPH
$$
CME821
WWUS54 KJAN 311948
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
248 PM CDT Fri Jul 31 2020
ARC017-MSC151-312000-
/O.CON.KJAN.SV.W.0366.000000T0000Z-200731T2000Z/
Chicot AR-Washington MS-
248 PM CDT Fri Jul 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN CHICOT AND SOUTHWESTERN WASHINGTON COUNTIES...
At 248 PM CDT, a severe thunderstorm was located near Avon, moving
east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern Chicot and southwestern Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3330 9123 3341 9094 3312 9102 3301 9125
3311 9119
TIME...MOT...LOC 1948Z 256DEG 42KT 3317 9106
HAIL...<.75IN
WIND...70MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:18 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 31, 1:18 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Jackson MS 118 PM CDT Fri Jul 31 2020 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions are occurring this afternoon and will continue through much of the evening. Showers and thunderstorms will affect the region this afternoon into this evening, which can bring lowered ceilings/vis. Once storms diminish, VFR conditions are expected to resume overnight. /28/ && .DISCUSSION... Mostly quiet conditions are occurring this morning but a decaying line of thunderstorms is moving across northern Louisiana and southern Arkansas. As daytime heating occurs, additional showers and thunderstorms should ignite, especially across the Delta and northwest third of the forecast area. This is all in association with a shortwave trough/developing surface low. Lapse rates are not ideal for hail so any storms that develop, thanks to a strong deep layer flow of 30 to 35 kts, will support damaging winds and even a tornado potential. Outlook has been upgraded to a slight risk for this potential this afternoon and evening. Otherwise, warm conditions can be expected for the region with highs in the 90s. /28/ Prior discussion below: Today and tonight: Early morning water vapor imagery/RAP analysis showed the circulation around a shortwave trough dropping from the Central Plains toward the Arklatex that is progged to drop over the Low Mississippi River valley tonight into Saturday. This shortwave trough will support a surface low over the Ozarks that will lift to the northeast tonight and send a weakening cold front into our western zones after midnight. Ahead of these features our 2in PWAT airmass is expected to pool to around two and a quarter inches with mid to upper 70 dew points. Daytime heating is expected to lead to numerous coverage of convection by this afternoon over our northwest that will gradually spread southeast as a band through tonight. Isolated severe storms capable of damaging winds will be the main threat this afternoon as weak mid level lapse rates look to limit hail to a quarter inch or less. A brief tornado or two cannot be ruled out. Although the convection will linger through the night, the potential for severe storms will quickly wain early this evening with the loss of daytime heating. High temperatures today are expected to be held into the upper 80s due to the anticipated early start to convection while the remainder of the CWA reaches the lower 90s. Morning lows Saturday will be near normal in the lower 70s. /22/ Saturday through the upcoming week... A rare mid summer synoptic pattern will exist through the mid to long term portions of the forecast, resulting in a rare late July frontal passage, rain/storm chances, and temperatures slightly below normal this weekend with temperatures moderating and chances of storms persisting through the upcoming work week. By Saturday, a deep upper trough will exist over the MS River Valley with a surface low ejecting from the mid south into the Ohio River Valley. An attendant surface cold front extending from the exiting surface low will begin to swing into the ArkLaMiss from the West. Some showers may be ongoing along the front early on Saturday but the best coverage of storms will exist along the front during the afternoon in the eastern portions of the region as the boundary exits the ArkLaMiss. Drier air will filter into the region behind the front with isolated diurnal storms possible on Sunday. Moisture will begin to recover across the region on Monday with Pwats reaching 1.5" by Monday afternoon, 1.7"-1.9" by Tuesday and Wednesday and close to 2" by Thursday. Several weak disturbances embedded in the stagnant troughing in the upper levels will help to initiate showers and storms through the period. Highs from Monday through Friday will range from the upper 80s to low 90s with overnight lows in the mid 60s to near 70. && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 73 88 69 / 24 50 25 9 Meridian 93 74 90 69 / 16 18 33 11 Vicksburg 91 74 89 71 / 48 64 23 5 Hattiesburg 92 74 90 72 / 8 12 35 9 Natchez 92 74 89 71 / 29 51 25 8 Greenville 89 73 86 67 / 79 68 22 3 Greenwood 90 73 85 67 / 73 78 31 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Jul 31, 9:16 AM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 916 AM CDT Fri Jul 31 2020 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>030-032-034>037- 040>042-047-011430- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Choctaw-Washington-Humphreys-Holmes- Attala-Issaquena-Sharkey-Yazoo-Warren- 916 AM CDT Fri Jul 31 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight Severe thunderstorms capable of damaging wind gusts are possible this afternoon and early evening. In addition, tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ024>026-MSZ031-033-038-039-043>046-048>051-053>055-059>062- 011430- Catahoula-Tensas-Concordia-Lowndes-Oktibbeha-Winston-Noxubee- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Claiborne-Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln- 916 AM CDT Fri Jul 31 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe thunderstorms capable of damaging wind gusts are possible this afternoon and early evening. In addition, a tornado can't be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ052-056>058-063>066-072>074-011430- Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 916 AM CDT Fri Jul 31 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jul 31, 1:27 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
127 PM CDT Fri Jul 31 2020
ARZ074-311900-
Ashley AR-
127 PM CDT Fri Jul 31 2020
...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY UNTIL 200 PM
CDT...
At 127 PM CDT, Meteorologists were tracking a strong thunderstorm
over Crossett, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
North Crossett around 130 PM CDT.
Berlin around 140 PM CDT.
Hamburg around 145 PM CDT.
Parkdale and Snyder around 200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Arkansas.
LAT...LON 3340 9183 3337 9149 3302 9156 3301 9179
3301 9206
TIME...MOT...LOC 1827Z 249DEG 36KT 3310 9194
CMESpecial weather statement, Jul 31, 1:32 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
132 PM CDT Fri Jul 31 2020
LAZ007-311915-
Morehouse LA-
132 PM CDT Fri Jul 31 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOREHOUSE PARISH
UNTIL 215 PM CDT...
At 131 PM CDT, Meteorologists were tracking a strong thunderstorm 9
miles west of Beekman, or 10 miles northwest of Bastrop, moving east
at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 150 PM CDT.
Galion around 200 PM CDT.
Jones around 215 PM CDT.
Other locations impacted by this storm include Mer Rouge and Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern Louisiana.
LAT...LON 3298 9208 3299 9207 3300 9162 3274 9172
3271 9203 3271 9204 3270 9206 3273 9207
3274 9205 3276 9206 3279 9205 3282 9207
3284 9206 3287 9208 3293 9207 3296 9208
TIME...MOT...LOC 1831Z 250DEG 28KT 3288 9204
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:27 PM CDT | Special Weather Statement | JAN | Ashley | 33 min |
| Jul 31, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 58 min |
| Jul 31, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower, Washington | 58 min |
| Jul 31, 3:14 PM CDT | Special Weather Statement | JAN | Yazoo | 46 min |
| Jul 31, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Leflore, Montgomery | 63 min |
| Jul 31, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Webster | 39 min |
| Jul 31, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster, Winston | 28 min |
| Jul 31, 5:21 PM CDT | Special Weather Statement | JAN | Adams, Claiborne, Hinds, Jefferson | 39 min |
| Jul 31, 5:38 PM CDT | Special Weather Statement | JAN | Clay, Lowndes | 52 min |
| Jul 31, 6:10 PM CDT | Special Weather Statement | JAN | Copiah, Franklin, Hinds | 35 min |
| Jul 31, 6:28 PM CDT | Special Weather Statement | JAN | Lincoln, Rankin, Simpson | 62 min |
| Jul 31, 6:35 PM CDT | Special Weather Statement | JAN | Noxubee | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.